Alert archive / Wyoming / Winter Storm Warnings in 2015
Winter Storm Warning 8, NWS Riverton, WY
NWS Riverton, WY issued this winter storm warning at Nov 24, 2015, 2:21 PM MST for 8 counties in Wyoming. It took effect at Nov 25, 2015, 2:00 AM MST. It was in force for 39 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 24, 2015, 2:21 PM MST (21:21 UTC)
- In effect from
- Nov 25, 2015, 2:00 AM MST
- Expired
- Nov 26, 2015, 5:00 PM MST
- In force
- 39 hr
- Issued by
- NWS Riverton, WY
Counties Fremont County, WY, Hot Springs County, WY, Johnson County, WY, Lincoln County, WY, Natrona County, WY, Park County, WY, Sublette County, WY, Sweetwater County, WY
The radar
The Riverton/Lander radar (KRIW), 18 km from the middle of the area, began a volume at 21:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 9.4 hours before the alert went out and 24 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2380 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 126 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this winter storm warning went out at Nov 24, 10:45 AM MST, 3 hours 36 minutes earlier.
Area forecast discussion, Nov 24, 10:45 AM MST, 3 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 1045 AM MST TUE NOV 24 2015 .SHORT TERM...TODAY THROUGH THURSDAY NIGHT ...WINTER STORM ON TRACK FOR THE BUSY THANKSGIVING TRAVEL DAYS... OUR THANKSGIVING STORM BEGINS TO DIG ALONG THE WEST COAST WITH SOUTHWEST FLOW SETTING UP ACROSS OUR AREA TODAY. MOST OF WESTERN AND CENTRAL WYOMING WILL REMAIN DRY WITH SOME GUSTY WINDS EXPECTED BETWEEN ROCK SPRINGS AND CASPER AGAIN...AS WELL AS ACROSS THE WIND RIVERS. TONIGHT...SNOW WILL LIKELY BEGIN ACROSS THE FAR NORTH AFTER MIDNIGHT AS OUR ARCTIC FRONT BEGINS TO DIP SOUTH. THERE WILL NOT BE A LOT OF FORCING OUTSIDE OF WHAT COMES WITH THE FRONT SO THE SNOW WILL BE LIGHT TO MODERATE...AND WIND DRIVEN. WEDNESDAY...THE FRONT MAKES IT TO THE DIVIDE RATHER EARLY...SETTING UP A NICE DOME OF COLD AIR FOR WHATS TO COME. THERE WILL BE SEVERAL HOURS OF DECENT SNOW WITH AND BEHIND THE FRONT WITH NORTHERLY BREEZES AROUND 15 TO 25 MPH...LOCALLY HIGHER...LOFTING AND DRIFTING THE SNOW AS IT FALLS. LAYER TEMPERATURES ALONG AND EAST OF THE DIVIDE WILL BE FAVORABLE FOR DENDRITIC GROWTH ALL THE WAY UP TO 500MB IN MOST AREAS. WEDNESDAY NIGHT...SNOWFALL RATES WILL BEGIN TO PICK UP AFTER SUNSET AS THE UPPER LEVEL DYNAMICS BEGIN TO POWER IN FROM THE WEST. EASTERLY MID LEVEL FLOW AND STRONG NORTHEASTERLY SURFACE FLOW INCREASES AS A 1042 MB HIGH DIPS IN FROM THE NORTH. THIS WILL BE VERY FAVORABLE FLOW FOR THE WIND RIVER BASIN...WITH THE EASTERLY WINDS DRAWING IN THE RICH MOISTURE AND HELP COUNTERACT THE DOWNSLOPING FROM THE OWL CREEKS AND THEN THE SURFACE FLOW DRAWS IT IN AND PUSHES IT UP AGAINST THE NORTH SLOPE OF THE WIND RIVERS. THIS COULD BE QUITE THE SNOW MAKER FOR LANDER...FORT WASHAKIE AND DUBOIS IF THIS ALL PLAYS OUT AS ADVERTISED. ANOTHER AREA OF CONCERN WILL BE FROM KEMMERER NORTH THROUGH BIG PINEY AS UPLSOPE FLOW SETS UP ONCE THE FRONT REACHES THE AREA. FLOW WILL BE A BIT TOO EASTERLY FOR THE CASPER AREA BUT THEY WILL BE ASSISTED BY FAVORABLE DYNAMICS AND A STEADY SUPPLY OF MOISTURE WITH SOME UPSLOPE EFFECTS KICKING IN ACROSS WESTERN NATRONA AND WESTERN JOHNSON COUNTY WHERE SNOW AMOUNTS COULD EXCEED 8 INCHES. THERE WILL ALSO BE A PERIOD OF GUSTY NORTHERLY WINDS AND SOME UPSLOPE FLOW ALONG THE CODY FOOTHILLS...THESE AREAS HAVE BEEN HIGHLIGHTED WITH A WATCH. ALL OTHER AREAS HAVE WINTER WEATHER ADVISORIES AS THE SNOW AMOUNTS ARE EXPECTED TO AVERAGE AT LESS THAN 6 INCHES AND/OR THE IMPACT IS EXPECTED TO BE LESS. THANKSGIVING DAY...BRISK NORTHEAST WINDS WILL PERSIST THROUGH THE DAY WITH TEMPERATURES STRUGGLING TO GET INTO THE DOUBLE DIGITS ALONG AND EAST OF THE DIVIDE. THE HEAVIEST SNOW LOOKS TO BE BETWEEN CASPER WEST INTO THE WIND RIVER BASIN AND SOUTH ALONG THE EAST SLOPES OF THE WYOMING AND SALTS IN SOUTHWEST WYOMING. LIGHT TO MODERATE SNOW CONTINUES JUST ABOUT EVERYWHERE ELSE. IN THE AFTERNOON...SNOW WILL BEGIN TO TAPER OFF TO FLURRIES ACROSS THE NORTH AND WEST WITH A FEW POCKETS OF ACCUMULATING SNOW REMAINING ACROSS CENTRAL AND SOUTHERN WYOMING...THOUGH MUCH OF THE DYNAMIC LIFT IS GONE SO THE MAIN EVENT WILL BE OVER BY THIS TIME. INTERMITTENT LIGHT SNOW WILL BE POSSIBLE THROUGH THE NIGHT...BUT WINDS WILL BE LIGHTER. EXPECT OVERNIGHT LOWS TO BE RIGHT AROUND ZERO DEGREES IN MOST AREAS...TO BELOW ZERO ACROSS THE NORTHWEST WHERE SOME PARTIAL CLEARING IS POSSIBLE. .LONG TERM...FRIDAY THROUGH TUESDAY WE WILL NEED TO WATCH THIS UPPER LEVEL STORM SYSTEM FRIDAY THROUGH SUNDAY NIGHT AND POSSIBLY INTO MONDAY. IT DEPENDS ON WHICH LONG RANGE MODEL ONE WISHES TO USE. THE GFS MODEL SENDS A FEW SHOTS OF SNOW ACROSS THE REGION SATURDAY AND AGAIN SUNDAY WITH LINGERING SNOW SHOWERS ON MONDAY. THE ECMWF MODEL TRACKS THE SYSTEM IN SUCH A WAY THAT NORTHERN WY WILL SEE MORE SNOW SATURDAY NIGHT THROUGH MONDAY AS THE UPPER SYSTEM SPINS OVER NORTHEAST WY OR WESTERN SOUTH DAKOTA. THE CANADA MODEL TRACKS THE SYSTEM ACROSS SOUTHERN WY AND ENDS UP IN SOUTHEAST WY MONDAY. THAT LEADS TO A CHANCE OF SNOW SUNDAY AND MONDAY OVER MUCH OF OUR AREA. HAVING SAID ALL THAT...HAVE BLENDED THE SOLUTIONS AND THE LEFTOVERS LEAD ME TO BRINGING A CHANCE OF SNOW INTO THE SOUTH LATE SATURDAY NIGHT. THEN A CHANCE OF SNOW MOST AREAS SUNDAY AND SUNDAY NIGHT. WENT WITH LINGERING SNOW SHOWERS MOST MOUNTAINS NEXT MONDAY MORE LIKE THE GFS MODEL WOULD SUGGEST. PLENTY OF TIME TO WATCH THIS AND ADJUST MONDAY FORECAST AS NEEDED. NEXT TUESDAY SHOULD BE DRY. AS FOR TEMPS...A SLOW MODERATION OF HIGHS FRIDAY THROUGH MONDAY BUT POTENTIAL CLOUD COVER AND EXISTING SNOW COVER MAY LIMIT THE WARMING. NIGHTTIME LOWS WILL VARY GREATLY DEPENDING ON WHICH NIGHTS ARE CLOUDY VERSUS PARTLY CLOUDY. ANY PARTIALLY CLEAR NIGHT WOULD SEND TEMPS TO NEAR ZERO OR BELOW ZERO IN THE SNOW COVERED BASINS/VALLEYS. BOTTOM LINE...TRAVEL IMPACTS FOR THE END OF THE HOLIDAY WEEKEND ARE A DISTINCT POSSIBLITY. CHECK OUR WEBSITE AND SOCIAL MEDIA OUTLETS FOR UPDATES. && .AVIATION.../18Z ISSUANCE/ AIRPORTS EXPECTED TO HAVE PREVAILING VFR CONDITIONS THROUGH 06Z WEDNESDAY. A GUSTY WEST TO SOUTHWEST BREEZE WILL CONTINUE AT TIMES OVER AND NEAR THE EAST SLOPES OF THE MOUNTAINS AND IN THE VICINITY OF JUST EAST OF KRKS TO KCPR THIS AFTERNOON THROUGH THIS EVENING...THEN DIMINISHING AND BECOMING NORTH AND EASTERLY FOR WEDNESDAY. A MID TO HIGHER LAYER OF BKN TO OVC CLOUDS WILL CONTINUE TO INCREASE ACROSS THE REGION TODAY AND THIS EVENING FROM WEST TO EAST. CEILINGS WILL BEGIN TO LOWER AFTER 08Z FROM NORTH TO SOUTH ACROSS WYOMING TERMINALS AS A COLD FRONT DROPS SOUTHWARD. ANY PRECIPITATION IS EXPECTED TO HOLD OFF AT TAF SITES UNTIL AFTER 09Z WEDNESDAY WITH ANY STEADY PRECIPITATION HOLDING OFF UNTIL AFTER 12Z. SOME TAF SITES EAST OF THE DIVIDE COULD EVEN SEE LOW CLOUDS AND POSSIBLY BR OR VCFG WEDNESDAY MORNING BEFORE SNOW BEGINS. MOST SITES ARE EXPECTED TO TRANSITION TO MVFR OR IFR BY LATE WEDNESDAY MORNING OR WEDNESDAY AFTERNOON...WITH MVFR CONDITIONS MORE LIKELY TO OCCUR ACROSS WESTERN AND SOUTHWESTERN TERMINALS. && .FIRE WEATHER... CENTRAL BASINS AND WESTERN VALLEYS WILL HAVE STEEP INVERSIONS AGAIN THIS MORNING...ESPECIALLY THOSE WITH FRESH SNOW COVER. EXPECT BREEZY WINDS FROM ROCK SPRINGS TO CASPER AND IN THE MOUNTAINS. WIDESPREAD MEASURABLE SNOW LIKELY WEDNESDAY THRU THURSDAY NIGHT. && .RIW WATCHES/WARNINGS/ADVISORIES... WINTER WEATHER ADVISORY FROM 8 PM WEDNESDAY TO 5 PM MST THURSDAY FOR WYZ028>030. WINTER STORM WATCH FROM WEDNESDAY AFTERNOON THROUGH THURSDAY AFTERNOON FOR WYZ011-014>020-022. WINTER WEATHER ADVISORY FROM NOON WEDNESDAY TO 5 PM MST THURSDAY FOR WYZ013-023-025. WINTER WEATHER ADVISORY FROM 5 AM WEDNESDAY TO 5 PM MST THURSDAY FOR WYZ001-002-004-006>010-012. WINTER STORM WATCH FROM WEDNESDAY AFTERNOON THROUGH THURSDAY AFTERNOON FOR WYZ026-027. WINTER WEATHER ADVISORY FROM 3 PM WEDNESDAY TO 5 PM MST THURSDAY FOR WYZ024. WINTER STORM WATCH FROM LATE TONIGHT THROUGH THURSDAY AFTERNOON FOR WYZ003-005. && SHORT TERM...ALLEN LONG TERM...AR AVIATION...ANGLIN FIRE WEATHER...ALLEN
Hazardous weather outlook, Nov 24, 3:30 AM MST, 10 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 330 AM MST TUE NOV 24 2015 WYZ001>020-022>030-251300- YELLOWSTONE NATIONAL PARK-ABSAROKA MOUNTAINS-CODY FOOTHILLS- NORTH BIG HORN BASIN-SOUTHWEST BIG HORN BASIN- SOUTHEAST BIG HORN BASIN-OWL CREEK AND BRIDGER MOUNTAINS- BIGHORN MOUNTAINS WEST-BIGHORN MOUNTAINS SOUTHEAST- NORTHEAST JOHNSON COUNTY-SOUTHEAST JOHNSON COUNTY- TETON AND GROS VENTRE MOUNTAINS-JACKSON HOLE- WIND RIVER MOUNTAINS WEST-WIND RIVER MOUNTAINS EAST- UPPER WIND RIVER BASIN-WIND RIVER BASIN-LANDER FOOTHILLS- GREEN MOUNTAINS AND RATTLESNAKE RANGE- NATRONA COUNTY LOWER ELEVATIONS-CASPER MOUNTAIN-STAR VALLEY- SALT RIVER AND WYOMING RANGES-UPPER GREEN RIVER BASIN FOOTHILLS- UPPER GREEN RIVER BASIN-SOUTH LINCOLN COUNTY- ROCK SPRINGS AND GREEN RIVER-FLAMING GORGE-EAST SWEETWATER COUNTY- 330 AM MST TUE NOV 24 2015 ...WINTER STORM WATCH FOR PARTS OF CENTRAL WYOMING WEDNESDAY THROUGH THURSDAY... ...WINTER WEATHER ADVISORY FOR PORTIONS OF WESTERN AND CENTRAL WYOMING WEDNESDAY THROUGH THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT TONIGHT...A COLD FRONT WILL BRING INCREASING SNOW TO NORTHERN WYOMING LATE. BREEZY TO WINDY AREAS WILL DEVELOP AHEAD OF THE FRONT ACROSS SOUTH AND CENTRAL WYOMING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY WEDNESDAY AND THANKSGIVING DAY...A SIGNIFICANT WINTER STORM OVER THE GREAT BASIN WILL LIKELY IMPACT MUCH OF THE AREA BEGINNING WEDNESDAY AND CONTINUING THROUGH THANKSGIVING DAY. SNOW WILL BE HEAVY AT TIMES WEDNESDAY NIGHT AND THURSDAY MORNING. MUCH COLDER AIR WILL ALSO ACCOMPANY THE SNOW. A GUSTY NORTH TO NORTHEAST WIND WILL CREATE AREAS OF BLOWING AND DRIFTING SNOW. ALL THIS WILL CREATE HAZARDOUS DRIVING CONDITIONS IN MANY LOCATIONS. PEOPLE PLANNING TRAVEL WEDNESDAY AND THANKSGIVING DAY SHOULD CHECK ON THE LATEST FORECASTS...EITHER FROM OUR WEBSITE OR FROM OUR SOCIAL MEDIA OUTLETS. SATURDAY NIGHT THROUGH SUNDAY NIGHT...THERE IS A CHANCE THAT SNOW WILL MOVE BACK INTO PARTS OF THE REGION. THE TRACK OF THIS STORM IS STILL UNCERTAIN. STAY TUNED FOR UPDATES LATER IN THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTERS WILL NOT BE NEEDED TODAY OR TONIGHT. THANK YOU.
The office that day
Everything else NWS Riverton, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 23, 11:20 PM MST | Winter Weather Advisory | RIW | Big Horn, Fremont, Hot Springs, Johnson, Lincoln, Natrona and 5 more | 66 hr |
| Nov 24, 2:21 PM MST | Blizzard Warning | RIW | Sweetwater | 39 hr |
Nearby
Winter Storm Warnings in Wyoming, 2015Every winter storm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.